Alert archive / Ohio / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 62, NWS Cleveland, OH

September 3, 2018Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Sep 3, 2018, 6:19 PM EDT for Trumbull County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2018, 6:19 PM EDT (22:19 UTC)
Expired
Sep 3, 2018, 7:00 PM EDT
In force
41 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Trumbull County, OH

The radar

The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 10.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2018-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2018-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1128 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

849 
WUUS51 KCLE 032219
SVRCLE
OHC155-032300-
/O.NEW.KCLE.SV.W.0062.180903T2219Z-180903T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
619 PM EDT MON SEP 3 2018

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Southeastern Trumbull County in northeastern Ohio...

* Until 700 PM EDT.

* At 618 PM EDT, a severe thunderstorm was located over Vienna
  Center, or 7 miles northeast of Warren, moving east at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Youngstown, Warren, Niles, Hubbard, Cortland, Vienna Center,
  Hilltop, Maplewood Park, Austintown, Girard, Vienna, McDonald,
  Orangeville, Yankee Lake, Brookfield Center, Churchill, Howland
  Center, West Hill, Mineral Ridge and Bolindale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4113 8076 4136 8078 4139 8052 4113 8052
TIME...MOT...LOC 2218Z 264DEG 18KT 4128 8069 

HAIL...<.75IN
WIND...60MPH
 
$$

King
2 follow-up statements
363 
WWUS51 KCLE 032237
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
637 PM EDT MON SEP 3 2018

OHC155-032300-
/O.CON.KCLE.SV.W.0062.000000T0000Z-180903T2300Z/
Trumbull OH-
637 PM EDT MON SEP 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR EAST CENTRAL TRUMBULL COUNTY...

At 637 PM EDT, a severe thunderstorm was located near Sharpsville,
moving east at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Vienna Center, Vienna, Orangeville, Yankee Lake, Brookfield Center
and West Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4122 8068 4137 8069 4139 8052 4122 8052
TIME...MOT...LOC 2237Z 264DEG 18KT 4129 8056 

HAIL...<.75IN
WIND...60MPH
 
$$

King
253 
WWUS51 KCLE 032258
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
658 PM EDT MON SEP 3 2018

OHC155-032308-
/O.EXP.KCLE.SV.W.0062.000000T0000Z-180903T2300Z/
Trumbull OH-
658 PM EDT MON SEP 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TRUMBULL COUNTY
WILL EXPIRE AT 700 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 4122 8068 4137 8069 4139 8052 4122 8052
TIME...MOT...LOC 2258Z 264DEG 18KT 4130 8042 

$$

King

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:25 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Sep 3, 3:25 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
325 PM EDT Mon Sep 3 2018

.SYNOPSIS...
Hot and humid conditions will continue through mid week,
as a strong upper level ridge remains anchored over the Upper Ohio
Valley.   A cold front will finally push through late Thursday,
ushering in cooler conditions by the end of the work week.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
Hot and humid conditions will continue through the near term
forecast period. Currently temps in the 90s with dew points in
the 70s have produced capes around 3,000 j/kg. However, only a
few tsra have managed to pop up, because being squashed by the
strong upper ridge and the 700mb cap of 9c. A broken line of
-tsra did pop up in area of surface convergence in the east
earlier, but it has pushed SE of the forecast area.

That said expect isolated convection this evening, dying down toward
sunset.  Tomorrow morning will be muggy with lows generally in the
70s.  Tomorrow afternoon will be as hot as today, if not a degree or
two warmer.   Capes soar up to 3,000 j/kg again tomorrow afternoon,
but again no lift or shear.  Will leave slt chc pops going for
tomorrow afternoon.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Upper level ridge of high pressure continues to dominate the weather
pattern across the East Coast on Wednesday but starting to lose
influence of the weather over Ohio. It will still be hot and humid
but we will also see a little increase in chances for scattered
showers and storms during Wednesday afternoon and evening as a weak
mid level disturbance brushes by on the outer edge of the dome of
high pressure.

The high pressure ridge becomes elongated by Thursday and this will
allow for a cold front to move into the region. Thursday will be our
best chance for scattered showers and storms along the front. The
front will slow down or stall out near by which will also continue
the chance for scattered showers and storms in the forecast through
the end of the week. Temperatures will be knock down about 10 to 15
degrees for afternoon highs by Friday behind the front.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
The long term begins Friday night with models showing the lower
Great Lakes exposed to westerly flow aloft. A the surface, weak low
pressure will be in the central Mississippi Valley while moist
southerly flow feeds into the low. Saturday and Sunday Models show
this low developing as it drifts northeast tracking just north of
Lake Erie on Sunday. A warm front will also accompany the low, also
tracking through the area on Sunday. Weak high pressure builds in
for Monday as the low heads to New England. The long term period in
general looks good for at least chance pops.  The best chance of
precip will come Saturday into Sunday as the low moves through the
region. Highs mostly in the 70s. Lows in the low to mid 60s.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
Hot and humid conditions will continue. Scattered convection
this afternoon, mainly SE of CLE. Capes are over 2,000 j/kg but
ridge and cap squashing most convection. Area of surface
convergence in the east will be enough lift to kick off a few
thunderstorms this afternoon.

OUTLOOK...Non-VFR in patchy morning fog Tuesday through
Thursday. Isolated thunderstorms in the afternoon Tuesday and
Wednesday then scattered showers and thunderstorms Thursday.

&&

.MARINE...
Quiet weather will continue through mid week before unsettled
weather moves in with a front. Winds today through Wednesday will be
southerly 5 to 10 knots with waves around 1 foot...maybe two feet by
Wednesday. Front comes through on Thursday and winds will be light
from the north right behind the front. Some increase in speeds is
expected late Thursday. Winds will become northeast on Friday as
high pressure tries to build in from the north.  Speeds will
increase during the day and we could get close to small craft
conditions with higher waves on the lake as well.  Winds will shift
to more southerly over the weekend 15 knots to 20 knots and higher
waves will be possible as well.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...Riley
LONG TERM...TK
AVIATION...DJB
MARINE...Riley
Hazardous weather outlook, Sep 3, 3:25 PM EDT, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
325 PM EDT Mon Sep 3 2018

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041930-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
325 PM EDT Mon Sep 3 2018

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heat index values in the upper 90s to near 100 degrees are possible
Tuesday and Wednesday, mainly during the afternoon hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-041930-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
325 PM EDT Mon Sep 3 2018

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 5:23 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull36 min
Sep 3, 5:39 PM EDTFlash Flood WarningCLEMahoning, Trumbull4 hr
Sep 3, 5:54 PM EDTFlash Flood WarningCLELucas3 hr
Sep 3, 6:12 PM EDTAreal Flood AdvisoryCLEPortage2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.